Volume 17, issue 2 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 1777–2406
Issue 3, 1155–1775
Issue 2, 525–1154
Issue 1, 1–523

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Characteristic classes of Hilbert schemes of points via symmetric products

Sylvain Cappell, Laurentiu Maxim, Toru Ohmoto, Jörg Schürmann and Shoji Yokura

Geometry & Topology 17 (2013) 1165–1198
Abstract

We obtain a formula for the generating series of (the push-forward under the Hilbert–Chow morphism of) the Hirzebruch homology characteristic classes of the Hilbert schemes of points for a smooth quasi-projective variety of arbitrary pure dimension. This result is based on a geometric construction of a motivic exponentiation generalizing the notion of motivic power structure, as well as on a formula for the generating series of the Hirzebruch homology characteristic classes of symmetric products. We apply the same methods for the calculation of generating series formulae for the Hirzebruch classes of the push-forwards of “virtual motives” of Hilbert schemes of a threefold. As corollaries, we obtain counterparts for the MacPherson (and Aluffi) Chern classes of Hilbert schemes of a smooth quasi-projective variety (resp. for threefolds). For a projective Calabi–Yau threefold, the latter yields a Chern class version of the dimension zero MNOP conjecture.

Keywords
Hilbert scheme, symmetric product, generating series, power structure, Pontrjagin ring, motivic exponentiation, characteristic classes
Mathematical Subject Classification 2000
Primary: 14C05, 55S15, 20C30
Secondary: 13D15, 32S35
References
Publication
Received: 15 April 2012
Revised: 30 October 2012
Accepted: 9 February 2013
Published: 18 May 2013
Proposed: Lothar Göttsche
Seconded: Jim Bryan, Ralph Cohen
Authors
Sylvain Cappell
Courant Institute
New York University
251 Mercer Street
New York, NY 10012
USA
http://www.math.nyu.edu/faculty/cappell/
Laurentiu Maxim
Department of Mathematics
University of Wisconsin
Madison, WI 53706-1388
USA
http://www.math.wisc.edu/~maxim/
Toru Ohmoto
Department of Mathematics
Hokkaido University
Kita 10 Nishi 8
Sapporo 060-0810
Japan
http://www.math.sci.hokudai.ac.jp/~ohmoto/
Jörg Schürmann
Mathematische Institut
Universität Münster
Einsteinstr. 62
48149 Münster
Germany
http://wwwmath.uni-muenster.de/u/jschuerm/
Shoji Yokura
Math. & Comp. Sci.
Kagoshima Uni.
21-35 Korimoto 1-chome
Kagoshima 890-0065
Japan